Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 106, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 21, 2014, 5:03 PM CDT for Choctaw County, Alabama. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 21, 2014, 5:03 PM CDT (22:03 UTC)
- Expired
- Jun 21, 2014, 5:35 PM CDT
- In force
- 32 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Choctaw County, AL
The radar
The Mobile radar (KMOB), 140 km from the middle of the area, began a volume at 22:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1022 J/kg
- Mixed-layer CIN
- -45 J/kg
- Mixed-layer LCL
- 994 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
643
WUUS54 KMOB 212203
SVRMOB
ALC023-212245-
/O.NEW.KMOB.SV.W.0106.140621T2203Z-140621T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
503 PM CDT SAT JUN 21 2014
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN CHOCTAW COUNTY IN SOUTHWEST ALABAMA...
* UNTIL 545 PM CDT
* AT 503 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER
SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED 16 MILES
SOUTHEAST OF QUITMAN...OR 9 MILES WEST OF NEEDHAM...AND MOVING EAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
TOXEY... NEEDHAM... GILBERTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3200 8822 3179 8828 3187 8847 3193 8848
3202 8846
TIME...MOT...LOC 2203Z 282DEG 16KT 3194 8846
$$2 follow-up statements
513
WWUS54 KMOB 212217
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
517 PM CDT SAT JUN 21 2014
ALC023-212245-
/O.CON.KMOB.SV.W.0106.000000T0000Z-140621T2245Z/
CHOCTAW AL-
517 PM CDT SAT JUN 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR SOUTHERN CHOCTAW COUNTY...
AT 517 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING
WINDS OVER 60 MPH WAS LOCATED 17 MILES SOUTHWEST OF BUTLER...OR 7
MILES WEST OF TOXEY...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
TOXEY...
GILBERTOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY! IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3200 8822 3179 8828 3187 8847 3193 8848
3202 8846
TIME...MOT...LOC 2216Z 299DEG 13KT 3191 8842
$$375
WWUS54 KMOB 212235
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
535 PM CDT SAT JUN 21 2014
ALC023-212244-
/O.CAN.KMOB.SV.W.0106.000000T0000Z-140621T2245Z/
CHOCTAW AL-
535 PM CDT SAT JUN 21 2014
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR SOUTHERN
CHOCTAW COUNTY...
AT 535 PM CDT...THE STORM THAT PROMPTED THE WARNING FOR SOUTHERN
CHOCTAW COUNTY HAS WEAKENED TO BELOW SEVERE LIMITS...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN CANCELLED.
TO REPORT SEVERE WEATHER...CALL (251) 633-6443.
LAT...LON 3200 8822 3179 8828 3187 8847 3193 8848
3202 8846
TIME...MOT...LOC 2234Z 299DEG 13KT 3188 8835
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:53 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 21, 3:53 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 353 PM CDT SAT JUN 21 2014 .SHORT TERM (TONIGHT THROUGH MONDAY NIGHT)...SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP OVER INTERIOR SECTIONS OF MS AND AL MOVING SOUTHEAST TOWARDS THE OUR CWFA INCLUDING THE ADJACENT GULF WATERS LATER IN THE DAY. TO THE WEST UPPER RIDGE OVER THE LOWER MS RIVER VALLEY CONTINUES TO WEAKEN AND DRIFT SW TOWARDS THE WESTERN GULF ALLOWING BETTER FORCING AND MOISTURE IN THE MID TO UPPER LEVELS TO WORK FURTHER SOUTHWARD COMPARED TO THE LAST FEW DAYS. NEAR THE SFC CONDITIONS REMAIN ABOUT THE SAME WITH SFC DEWPTS MOSTLY IN THE LOWER 70S WITH SLIGHTLY WARMER AFTERNOON TEMPS RESULTING IN MUCAPES AROUND 3200 J/KG FOR MOST INLAND AREAS. WITH THE COMBINATION OF BETTER FORCING ALOFT AND THE CONDITIONS AT THE SFC MOST AREAS CAN EXPECT BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS LATER THIS AFTERNOON AND THIS EVENING POSSIBLY LINGERING INTO THE LATE EVENING HOURS. THESE CONDITIONS WILL CONTINUE THROUGH SUNDAY EVENING RESULTING IN EARLY AFTERNOON THUNDERSTORMS FORMING TO THE NORTH MOVING SOUTHWARD TOWARDS THE COAST...AS THE UPPER RIDGE TO THE WEST CONTINUES TO DRIFT SOUTHWEST...ALLOWING BETTER FORCING IN THE MID LEVELS AND HIGH BASED MOISTURE TO WORK FURTHER SOUTHWARD NORTH OF THE UPPER RIDGE. AS MENTIONED IN THE EARLIER UPDATE THERE WILL BE A BETTER CHANCE FOR A FEW STRONG THUNDERSTORMS ACROSS OUR CWFA THIS AFTERNOON AND THIS EVENING WITH A FEW MARGINAL OR BRIEFLY SEVERE STORMS POSSIBLE ACCOMPANIED WITH DAMAGING STRAIGHT LINE WINDS AND LARGE HAIL. AS FOR TEMPS WILL CONTINUE TO GO A FEW DEGREES WARMER THAN THE CURRENT MAV GUIDANCE FOR LOWS TONIGHT...RESULTING IN LOWS MOSTLY IN THE LOWER 70S FOR MOST INLAND AREAS AND THE MID TO UPPER 70S GENERALLY SOUTH OF THE I-10 CORRIDOR. FOR HIGHS SUNDAY WILL USE A BLEND OF THE MAV AND MET GUIDANCE WHICH WILL RESULT IN HIGHS MOSTLY IN THE LOWER 90S FOR MOST INLAND AREAS EXCEPT FOR SOME INLAND AREAS OF WESTERN FL PANHANDLE AND SOUTH CENTRAL AL WHERE HIGHS COULD REACH THE MID 90S. 32/EE THIS AFTERNOON'S WET MICROBURST RISK REMAINS HIGH. WHILE STORMS WILL LIKELY DECREASE IN COVERAGE BY LATE SUNDAY EVENING WITH THE LOSS OF DAYTIME HEATING...A WEAK SHORTWAVE TROUGH APPROACHING FROM THE WEST WILL KEEP A CHANCE OF STORMS THROUGH THE NIGHT. WITH AN OVERALL SOUTHERLY LOW TO MID LEVEL FLOW AND PRECIPITABLE WATERS OF 1.9-2.0 INCHES THERE WILL LIKELY BE SOME OVERNIGHT/EARLY MORNING DEVELOPMENT OF ISOLATED TO SCATTERED STORMS OVER THE COASTAL WATERS AND ALONG THE SOUTHERN PORTION OF THE COASTAL COUNTIES DUE TO THE MARITIME DIURNAL INSTABILITY MAX. A WEAKNESS ALOFT COMBINED WITH PRECIPITABLE WATERS STILL HOVERING NEAR 2.0 INCHES WILL RESULT IN SCATTERED TO NUMEROUS STORMS DEVELOPING THROUGH THE DAY ON MONDAY. THE STEERING FLOW WILL BE VERY LIGHT RESULTING IN SLOW STORM MOTIONS. THEREFORE...THERE WILL BE GREATER THREAT OF LOCALIZED FLOODING ISSUES. AS IS TYPICAL THIS TIME OF YEAR...THERE WILL ALSO BE A FEW STRONG STORMS THAT PRODUCE FREQUENT LIGHTNING AND GUSTY WINDS. SINCE CONVECTION INITIATION WILL LIKELY OCCUR EARLIER IN THE DAY...IT MAY LIMIT THE OVERALL INSTABILITY AND REDUCE THE THREAT FOR STRONGER/ISOLATED SEVERE CELLS. CONVECTION WILL GRADUALLY DIMINISH MONDAY NIGHT...WITH THE CHANCE FOR ISOLATED CELLS TO DEVELOP OVER THE MARINE AREA/IMMEDIATE COAST EARLY TUESDAY MORNING. STAYED NEAR GUIDANCE FOR TEMPS SUN NIGHT THROUGH MON NIGHT. 34/JFB .LONG TERM (TUESDAY THROUGH SATURDAY)...THE SHORTWAVE MOVES EAST OF THE AREA ON TUESDAY WITH BOTH THE THE GFS AND ECMWF SHOWING SLIGHTLY DRIER AIR MOVING IN FROM THE WEST. THIS WILL LIKELY RESULT IN A DECREASE IN CONVECTIVE COVERAGE ON TUESDAY...BUT WE STILL EXPECT ISOLATED TO SCATTERED STORMS...WITH THE GREATEST COVERAGE LIKELY BEING IN THE NORTHEAST ZONES. THE FORECAST BECOMES A LITTLE MORE UNCERTAIN MID TO LATE WEEK AS THE ECMWF EXPANDS UPPER LEVEL RIDGING ACROSS THE AREA MUCH QUICKER THAN THE GFS. THE CURRENT FORECAST MAINTAINS A CHANCE OF SHOWERS AND STORMS EACH DAY...BUT IF GUIDANCE TRENDS TOWARD A FASTER BUILDING RIDGE...THAN RAIN CHANCES WILL HAVE TO BE DECREASED WED-SAT. DID NOT DEVIATE FROM GUIDANCE ON TEMPS WITH SEASONAL HIGHS/LOWS. IF THE STRONGER RIDGE DOES DEVELOP...THEN TEMPS WILL LIKELY CLIMB BY THE END OF THE WEEK TO ABOVE NORMAL LEVELS. 34/JFB && .AVIATION (18Z/00Z ISSUANCE)...VFR TO MVFR CONDITIONS THROUGH 23.00Z. MVFR CONDITIONS MOSTLY IN AND AROUND SCATTERED THUNDERSTORMS DEVELOPING THIS AFTERNOON CONTINUING INTO THE EVENING HOURS REFORMING AGAIN SUNDAY AFTERNOON CONTINUING INTO SUNDAY EVENING. THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHWARD TOWARDS THE COAST THROUGH SUNDAY EVENING. A LIGHT SOUTHWEST TO WEST WIND AT 8 TO 10 KNOTS THIS AFTERNOON AND EARLY THIS EVENING WILL SHIFT WEST TO NORTHWEST AT 5 KNOTS LESS LATE THIS EVENING CONTINUING THROUGH LATE SUNDAY MORNING THEN SHIFT MOSTLY SOUTHWEST AT 8 TO 12 KNOTS SUNDAY AFTERNOON. 32/EE && .MARINE...A BROAD SURFACE RIDGE OF HIGH PRESSURE OVER MUCH OF THE NORTHERN GULF WILL CONTINUE THROUGH MON THEN GRADUALLY WEAKEN FROM WEST TO EAST LATER IN THE WEEK IN RESPONSE TO A DEVELOPING UPPER LEVEL DISTURBANCE APPROACHING FROM THE WEST. WITH THIS PATTERN SHOWERS AND THUNDERSTORMS WILL CONTINUE TO FORM OVER MOST INLAND AREAS DURING THE AFTERNOON AND EVENING HOURS...MOVING SOUTHWARD TOWARDS THE COAST THROUGH EARLY NEXT WEEK. BETTER COVERAGE OF SHOWERS AND THUNDERSTORMS OVER THE OPEN GULF WATERS WILL ALSO BE POSSIBLE LATER IN THE WEEK AS THE UPPER SYSTEM APPROACHES THE NORTH CENTRAL GULF. 32/EE && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 90 72 90 72 / 50 50 40 50 30 PENSACOLA 76 91 75 90 75 / 40 40 30 40 30 DESTIN 78 87 77 88 76 / 30 40 30 40 30 EVERGREEN 71 93 71 91 71 / 50 60 40 60 40 WAYNESBORO 71 91 70 92 70 / 50 60 40 60 30 CAMDEN 70 92 71 91 70 / 50 60 40 60 40 CRESTVIEW 71 94 72 93 70 / 50 40 30 60 40 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 21, 11:55 AM CDT, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 1155 AM CDT SAT JUN 21 2014 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-221115- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 1155 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES TODAY. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THROUGH EARLY EVENING. SOME OF THE STRONGER STORMS WILL BECOME STRONG...PRODUCING GUSTY WINDS ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. AN ISOLATED SEVERE STORM IS POSSIBLE WITH LOCALIZED DAMAGING WIND GUSTS AS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP EACH AFTERNOON AND CONTINUE THROUGH EARLY EVENING THROUGH MUCH OF NEXT WEEK. SOME OF THE STRONGER STORMS WILL PRODUCE GUSTY WINDS ALONG WITH FREQUENT LIGHTNING AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH FRIDAY. GMZ630>635-650-655-670-675-221115- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 1155 AM CDT SAT JUN 21 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING THE AFTERNOON AND EVENING HOURS ACROSS AREA BAYS...SOUNDS...AND THE NEAR SHORE GULF WATERS. THE STORMS WILL MOVE FROM NORTH TO SOUTH. SOME OF THE STORMS WILL PRODUCE STRONG GUSTY WINDS AND FREQUENT LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SCATTERED SHOWERS AND THUNDERSTORMS CAN BE EXPECTED DURING THE LATE MORNING AND AFTERNOON HOURS THROUGH MUCH OF THE WEEK WITH FREQUENT LIGHTNING BEING THE PRIMARY THREAT.
In the hours before
Special weather statement, Jun 21, 4:08 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 408 PM CDT SAT JUN 21 2014 ALZ064-212145- LOWER BALDWIN AL- 408 PM CDT SAT JUN 21 2014 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN BALDWIN COUNTY IN SOUTHWEST ALABAMA...THROUGH 445 PM CDT... AT 408 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM THAT WAS LOCATED 10 MILES NORTHEAST OF FOLEY...OR 6 MILES NORTHEAST OF ELBERTA...AND MOVING NORTHWEST AT 5 MPH. * LOCATIONS IMPACTED INCLUDE... ELSANOR... SUMMERDALE... THIS STORM WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS OF 40 TO 50 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL...FREQUENT CLOUD TO GROUND LIGHTNING STRIKES...AND VERY HEAVY RAINS WILL ALSO ACCOMPANY THIS STORM. SEEK SAFE SHELTER INDOORS IF THIS STORM APPROACHES YOUR LOCATION. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:13 PM CDT | Severe Thunderstorm Warning | MOB | Clarke, Washington | 47 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.